Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 174, NWS Little Rock, AR

February 28, 2021Saline County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 28, 2021, 8:37 PM CST for Saline County, Arkansas. It took effect at Mar 1, 2021, 1:42 AM CST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 8:37 PM CST (02:37 UTC)
In effect from
Mar 1, 2021, 1:42 AM CST
Expired
Mar 1, 2021, 10:39 AM CST
In force
9 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Saline County, AR

The radar

The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River at Benton (BTNA4). The gauge peaked at 17.91 ft at Mar 1, 2021, 3:00 AM CST.

actionminormoderate1015202503/0103/02
Action stage
17 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

426 
WGUS44 KLZK 010237
FLWLZK

Flood Warning
National Weather Service Little Rock AR
837 PM CST Sun Feb 28 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Saline River At Benton affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC125-011445-
/O.NEW.KLZK.FL.W.0174.210301T0742Z-210303T0056Z/
/BTNA4.1.ER.210301T0742Z.210301T1200Z.210301T1855Z.NO/
837 PM CST Sun Feb 28 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Saline River At Benton.
* From late tonight to Tuesday evening.
* At 7:30 PM CST Sunday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 18.5 feet tomorrow morning. 
  It will then fall below flood stage early tomorrow afternoon.
* Impact...At 18.0 feet, Minor flooding begins at 18 feet, flooding 
  of low lying pastures along the west bank.

&&


            Fld   Observed        Forecast 6 PM      Crest           
Location    Stg   Stg Day/Time   Mon   Tue   Wed  Crest  Time  Date  

Saline River
Benton      18.0  16.6 Sun 7 PM  16.9 9.0  8.0    18.5 6 AM 3/01     





&&

LAT...LON 3429 9265 3445 9263 3456 9269 3458 9257
      3444 9253 3429 9255

$$

Cooper
1 follow-up statement
122 
WGUS84 KLZK 011639
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1039 AM CST Mon Mar 1 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Saline River At Benton affecting Saline County.

ARC125-011745-
/O.CAN.KLZK.FL.W.0174.000000T0000Z-210301T1639Z/
/BTNA4.1.ER.210301T0742Z.210301T1200Z.210301T1855Z.NO/
1039 AM CST Mon Mar 1 2021

...The Flood Warning for the Saline River At Benton has been 
cancelled...

The Flood Warning is cancelled for
  the Saline River At Benton.
* At 9:30 AM CST Monday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 6.9 feet Saturday 
  morning.

&&


            Fld   Observed        Forecast 12 PM     Crest           
Location    Stg   Stg Day/Time   Tue   Wed   Thu  Crest  Time  Date  

Saline River
Benton      18.0  17.3 Mon 9 AM  10.0 8.4  7.8         FALLING     





&&

LAT...LON 3429 9265 3445 9263 3456 9269 3458 9257
      3444 9253 3429 9255

$$

Jones

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:37 PM CST, 3 hours earlier.

Area forecast discussion, Feb 28, 5:37 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Little Rock AR
537 PM CST Sun Feb 28 2021

.AVIATION...
Showers and thunderstorms continue across the area. Thunderstorms
are south of the cold front. The south part of the front will be
slow to move out of the state but should do so by 06Z. Showers
will linger behind the front in the south through Monday morning.
In the north, MVFR conditions will become VFR this evening. In
the south, MVFR and IFR conditions will continue.

&&

.PREV DISCUSSION...(ISSUED 256 PM CST Sun Feb 28 2021)
SHORT TERM...Today Through Tuesday Night

Active weather will continue today through tonight as a cold front
sweeps across the state. On satellite imagery, a few breaks in cloud
cover were seen over S-Cntrl AR and Ern AR. Elsewhere, skies were
overcast and showers/thunderstorms were moving into the state from
the Srn Plains. Over portions of Wrn AR, between 1 to 2 inches of
rain had already fallen, and with additional heavy rainfall possible
from training of thunderstorms, the likelihood of flash flooding
will increase across the aforementioned area. All this convection
will slide Ewrd during the evening/overnight period. Temperatures
across the CWA have climbed into the mid 70s Cntrl and S to the 60s
across Nrn AR in closer proximity to the warm front. The warm front
was currently located along the AR/MO based on surface observations.

The 18z special sounding from this afternoon indicated ~1900 J/kg of
surface based CAPE and FCST/MU CAPE of ~2000 J/Kg. The wind profile
is nearly unidirectional with height resulting in minimal SRH values
between 0-1 KM of ~100 m2/s2 and 0-3 KM are ~130 m2/s2. Given the
tall skinny profile of CAPE and marginal SRH, overall hail size is
expected be on the smaller side. There is plenty of available bulk
wind shear, ~65 Knots, which will aid in updraft sustainability and
the potential for some rotating updrafts if surface winds can obtain
some low-level backing. PW values are elevated with values near 1.3
inches. Looking aloft, SWrly flow encompasses a thick layer from
H925-H250 promoting convection moving nearly parallel with the slow
moving surface boundary. Heavy rainfall will pose the greatest
threat, with damaging winds, large hail, and a few tornadoes also
possible.

This activity will move across the region tonight with the passage
of a cold front. PoPs will remain over extreme Srn reaches of the
CWA as the front stalls just the S of the CWA. While the apparent
trough swings through with the cold front, a compact upper closed
low is progged to slowly traverse the region on Tuesday. This time
around severe weather is not expected. In fact, a few flakes may fly
across the higher terrain of the Ozarks, however no impacts are
expected at this time. Precip will wind down on Tuesday as the upper
system slides E of the MS River. Dry weather will finish out the
short term.

LONG TERM...Wednesday Through Sunday

The midweek period wl actually be fairly quiet as sfc high pres wl
be in place ovr the Mid-South. Temps wl actually be a bit abv normal
for early March. Warming wl be helped by sloly rising upr heights
ahead of a new upr storm sys working into the SWrn states.

By late in the week, the aforementioned upr lvl storm sys wl be
apchg AR fm the Srn Plains States. Moisture/rain chcs wl gradually
return to much of the FA fm the west on Fri into Sat. Models are
showing this sys weakening to an open wave heading into the weekend,
with overall rain chcs limited. Another lull in the wx pattern is
expected for Sun.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through late tonight FOR Arkansas-Bradley-Calhoun-
Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-Monroe-Prairie-
Woodruff.

&&

Aviation...51
Hazardous weather outlook, Feb 28, 6:15 PM CST, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
615 PM CST Sun Feb 28 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
615 PM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

Showers and thunderstorms will continue across central and
southern Arkansas ahead of an advancing cold front. Some strong to
severe storms are possible with damaging wind gusts being the
primary concern. Severe storms will also be capable of producing
hail to one inch in diameter. A brief tornado can not be ruled out.

Heavy rainfall will accompany thunderstorm activity as well with
widespread rain accumulations of one to two inches and localized
heavier amounts. As such, a flooding risk will be prevalent over the
southern half of the state. Even in areas where the rain has
stopped, flooding concerns will continue as the water runs off.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Expect scattered showers to continue through Tuesday, with isolated
thunderstorms possible. Rain will once again affect the area late in
the week.

While isolated strong storms could occur in portions of the area,
widespread or organized severe weather is not expected at this time.

Due to heavy rainfall the last few days, as well as high soil
moisture content from snow melt, localized heavy rainfall will
continue to be a concern, especially over central and southern
Arkansas.

Continue to monitor the latest forecasts and statements from your
Arkansas NWS offices.

.Spotter Information Statement...

Spotter Activation may be needed later this afternoon and this
evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/57/44

In the hours before

Special weather statement, Feb 28, 7:13 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
713 PM CST Sun Feb 28 2021

ARZ053-055-062-063-066-010200-
Grant AR-Cleveland AR-Clark AR-Dallas AR-Ouachita AR-
713 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN CLARK...SOUTHEASTERN GRANT...DALLAS AND NORTH CENTRAL
OUACHITA COUNTIES UNTIL 800 PM CST...

At 713 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparkman, or 19 miles south of Arkadelphia, moving
east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fordyce...                        Rison...
Kingsland...                      Sparkman...
Lamont...                         Princeton...
Ouachita...                       Holly Springs...
Vaden...                          Bunn...
Tates Bluff...                    Staves...
Pine Grove...                     Ivan...
Ramsey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for central,
southeastern and southwestern Arkansas.

LAT...LON 3375 9302 3392 9307 3413 9223 3406 9223
      3406 9221 3387 9215
TIME...MOT...LOC 0113Z 256DEG 44KT 3386 9296

Goudsward
Local storm report, Feb 28, 7:14 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      MALVERN                 34.37N  92.82W
02/28/2021                   HOT SPRING         AR   LAW ENFORCEMENT

            REPORTS OF VEHICLES HAVING DIFFICULTY DRIVING ALONG
            ROADS, WITH SOME VEHICLES STUCK, DUE TO FLOODING IN THE
            DOWNTOWN MALVERN AREA, ESPECIALLY ALONG PINE BLUFF
            STREET.

&&

EVENT NUMBER LZK2100504

TRS
Local storm report, Feb 28, 7:19 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     FLASH FLOOD      PINE BLUFF              34.21N  92.02W
02/28/2021                   JEFFERSON          AR   LAW ENFORCEMENT

            SEVERAL STREETS REPORTED TO BE UNDER WATER IN DOWNTOWN
            PINE BLUFF.

&&

EVENT NUMBER LZK2100505

GOUDSWARD
Local storm report, Feb 28, 7:27 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      MALVERN                 34.37N  92.82W
02/28/2021                   HOT SPRING         AR   LAW ENFORCEMENT

            CORRECTED FOR EVENT TIME. REPORTS OF VEHICLES HAVING
            DIFFICULTY DRIVING ALONG ROADS, WITH SOME VEHICLES
            STUCK, DUE TO FLOODING IN THE DOWNTOWN MALVERN AREA,
            ESPECIALLY ALONG PINE BLUFF STREET.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LZK2100504

COOPER
Local storm report, Feb 28, 7:28 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     ARKADELPHIA             34.12N  93.07W
02/28/2021                   CLARK              AR   SOCIAL MEDIA

            FUNNEL CLOUD SEEN NEAR ARKADELPHIA, NEAR HIGHWAY 67.

&&

EVENT NUMBER LZK2100506

TRS
Local storm report, Feb 28, 7:29 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      SHERIDAN                34.31N  92.41W
02/28/2021                   GRANT              AR   SOCIAL MEDIA

            CORRECTED EVENT TIME. MINOR FLOODING WITH WATER
            COVERING YARDS AND 3 TO 4 INCHES OF WATER FLOWING OVER
            ROADS IN SHERIDAN, AR.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LZK2100502

COOPER

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:12 PM CSTFlash Flood WarningLZKClark, Cleveland, Dallas, Grant, Pike3 hr
Feb 28, 6:18 PM CSTFlash Flood WarningLZKArkansas, Grant, Jefferson, Lonoke, Prairie, Pulaski3 hr
Feb 28, 6:28 PM CSTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln, Monroe, Prairie3 hr
Feb 28, 6:29 PM CSTSpecial Weather StatementLZKArkansas46 min
Feb 28, 7:13 PM CSTSpecial Weather StatementLZKCleveland, Dallas47 min
Feb 28, 7:32 PM CSTRiver Flood AdvisoryLZKSaline65 min
Feb 28, 7:33 PM CSTRiver Flood AdvisoryLZKClark, Hot Spring65 min
Feb 28, 7:46 PM CSTFlash Flood WarningLZKArkansas, Calhoun, Cleveland, Dallas, Desha, Lincoln and 1 more2 hr
Feb 28, 8:38 PM CSTRiver Flood WarningLZKClark, Hot Spring37 hr
Feb 28, 8:43 PM CSTFlash Flood WarningLZKCalhoun, Ouachita77 min
Feb 28, 10:07 PM CSTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Drew106 min
Mar 1, 10:05 AM CSTRiver Flood AdvisoryLZKWhite, Woodruff24 hr
Mar 1, 10:05 AM CSTRiver Flood AdvisoryLZKArkansas, Monroe47 hr
Mar 1, 10:18 AM CSTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence23 hr

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.